Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 311, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 5, 2001, 1:02 AM CDT for Newton County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 2001, 1:02 AM CDT (06:02 UTC)
- Expired
- Oct 5, 2001, 2:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Newton County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
269 WUUS53 KSGF 050603 SVRSGF MOC145-050700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 AM CDT FRI OCT 5 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN MISSOURI * UNTIL 200 AM CDT * AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEOSHO...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIAMOND BY 110 AM CDT. GRANBY BY 115 AM CDT. FAIRVIEW BY 135 AM CDT. THE TOWNS OF STARK CITY AND NEWTONIA ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3704 9461 3678 9461 3676 9408 3702 9408 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:45 PM CDT, 10 hours 17 minutes earlier.
Area forecast discussion, Oct 4, 2:45 PM CDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT THU OCT 4 2001 THE MILD AUTUMN WEATHER WILL COME TO AN END THE NEXT 24 HOURS. SURFACE ANALYSIS SHOWS A NEARLY STATIONARY FRONT FROM CENTRAL MISSOURI INTO SOUTH CENTRAL KANSAS. TEMPERATURES HAD CLIMBED INTO THE LOWER 80S ACROSS THE OZARKS AHEAD OF THE FRONT. AIRMASS WAS DESTABILIZING WITH CAPES APPROACHING 1500 J/KG ALONG AN AXIS FROM ROLLA TO JOPLIN. WATER VAPOR IMAGERY SHOWS A SHORTWAVE DROPPING INTO THE NORTHERN ROCKIES AROUND A DEVELOPING LONGWAVE TROUGH. MODELS IN GOOD AGREEMENT DEPICTING A DEEPENING UPPER TROUGH INTO THE CENTRAL U.S. THE NEXT 24 HOURS AND ASSOCIATED FRONTAL PLACEMENT. WILL GENERALLY FOLLOW THE ETA. FOR TONIGHT...EXPECT CONVECTION TO FIRE NEAR THE FRONT THIS EVENING AS MODERATE INSTABILITY INTERACTS WITH INCREASING UPPER FORCING IN ENTRANCE REGION OF THE SAGGING POLAR JET. THREAT OF ISOLATED SEVERE STORMS WILL BE NORTH OF I-44. AREAL COVERAGE OF SHOWERS AND STORMS WILL INCREASE ALONG AND BEHIND THE FRONT AS LOW LEVEL FLOW OF WARM MOIST AIR INCREASES IN ADVANCE OF APPROACHING SHORTWAVE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS CENTRAL MISSOURI AND SOUTHEAST KANSAS BUT DRY ANTECEDENT CONDITIONS SHOULD PRECLUDE A SIGNIFICANT FLOOD THREAT. THE FRONT WILL MAKE IT INTO THE LAKE OZARKS REGION DURING THE EARLY MORNING HOURS AND THE I-44 CORRIDOR TOWARD DAYBREAK. SIGNIFICANT DESPARITY BETWEEN MODEL SURFACE TEMPERATURES BUT WILL GO WITH THE MILDER FWC GUIDANCE. ON FRIDAY...RAIN AND EMBEDDED THUNDER WILL WORK SLOWLY ACROSS THE AREA AS THE FRONT SAGS INTO THE WEST PLAINS VICINITY BY MIDDAY. TEMPERATURES MAY RECOVER A BIT IN EXTREME SOUTH CENTRAL MISSOURI BUT REMAIN NEAR STEADY IN THE 50S ELSEWHERE. WILL COMPROMISE BETWEEN THE WARMER FWC AND COLDER MAV GUIDANCE TEMPERATURES. THE CLOUD AND PRECIPITATION SHIELD SHOULD ACCELERATE EASTWARD BY LATE IN THE DAY AS THE SHORTWAVE SWINGS AROUND THE TROUGH. CLEAR SKIES...DEWPOINTS FALLING INTO THE LOWER 30S...AND DIMINISHING WINDS COULD SUPPORT AREAS OF FROST SATURDAY MORNING...ESPECIALLY IN THE VALLEYS. THIS HAS BEEN HIGHLIGHTED IN THE HWO AND WILL BE INCLUDED IN THE ZONES. IN THE EXTENDED...UPPER PATTERN WILL REMAIN PROGRESSIVE INTO NEXT WEEK. WARM AIR ADVECTION WILL SET UP AHEAD OF THE NEXT TROUGH LATE SUNDAY AND MONDAY BRINGING INCREASING CLOUDS AND A CHANCE OF SHOWERS. A PACIFIC FRONT WILL PUSH THROUGH THE AREA TUESDAY MAINTAINING THE CHANCE OF RAIN. MIDDLE OF NEXT WEEK APPEARS TO BE DRY AS PATTERN FLATTENS. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 56 58 35 61 / 70 80 10 10 JLN 55 57 36 64 / 70 80 10 10 UNO 59 64 37 62 / 30 80 30 10 VIH 52 53 33 59 / 80 80 20 10 .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Special weather statement, Oct 4, 10:47 PM CDT, 2 hours 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-088-089-050400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1047 PM CDT THU OCT 4 2001 SEVERE THUNDERSTORM WATCH NUMBER 760 WILL BE ALLOWED TO EXPIRE AT 11 PM. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY... JASPER...LACLEDE...MARIES...MILLER...MORGAN...PHELPS...POLK... PULASKI...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. HOWEVER...A BAND OF STRONG THUNDERSTORMS WITH HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO AROUND 40 MPH WILL CONTINUE IN COUNTIES ALONG AND NORTH OF INTERSTATE 44 THROUGH 1 AM. DSA
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.